Show simple item record

dc.contributor.authorSalvador, Christina
dc.contributor.authorSalvador, Robert
dc.contributor.authorWilleit, Peter
dc.contributor.authorKuntner, Christine
dc.contributor.authorHaid, Alexandra
dc.contributor.authorMüller, Thomas
dc.contributor.authorKropshofer, Gabriele
dc.contributor.authorCrazzolara, Roman
dc.date.accessioned2021-11-22T14:33:49Z
dc.date.available2021-11-22T14:33:49Z
dc.date.issued2021
dc.date.submitted2021-05-12
dc.identifier.issn2234-943X
dc.identifier.urihttps://www.repository.cam.ac.uk/handle/1810/330768
dc.description.abstractBACKGROUND: Hyponatremia is a well-known adverse event of repeated therapy with vincristine in oncological patients. However, to date, data in pediatric patients with malignant diseases other than acute lymphoblastic leukemia (ALL) are sparse or lacking. MATERIALS AND METHODS: A retrospective study of 98 pediatric patients was conducted to analyze the incidence of hyponatremia in a Caucasian cohort of newly diagnosed ALL. For comparison, we further examined five other pediatric oncological cohorts (Hodgkin's disease, Ewing sarcoma, Wilms tumor, benign glioma of the CNS, Langerhans cell histiocytosis) that receive alkaloids in their induction regimes. RESULTS: We found a high incidence of hyponatremia (14.7%) in our ALL cohort with a trend toward male patients of elementary school age. None of the affected patients showed neurological symptoms. By comparison, patients from other malignancy groups did not show significant hyponatremia, regardless of their comparable therapy with alkaloids. We here show a noticeable coincidence of hyponatremia and hypertriglyceridemia in ALL patients, indicating a possible role of L-asparaginase-related hypertriglyceridemia in the development of severe hyponatremia in such patients. CONCLUSION: We report a higher incidence of hyponatremia following vincristine therapy in Caucasian children with ALL than published before. This hyponatremia could not be demonstrated in other oncologic cohorts treated with alkaloids. L-Asparaginase-induced hypertriglyceridemia may play a role in the certainly multifactorial development of hyponatremia in childhood leukemia.
dc.languageen
dc.publisherFrontiers Media SA
dc.subjectOncology
dc.subjectalkaloids
dc.subjectchildren
dc.subjecthyponatremia
dc.subjectleukemia
dc.subjecttriglycerides
dc.subjectvincristine
dc.titleHyponatremia During Induction Therapy in Distinct Pediatric Oncological Cohorts: A Retrospective Study.
dc.typeArticle
dc.date.updated2021-11-22T14:33:48Z
prism.publicationNameFront Oncol
prism.volume11
dc.identifier.doi10.17863/CAM.78211
dcterms.dateAccepted2021-09-30
rioxxterms.versionofrecord10.3389/fonc.2021.708875
rioxxterms.versionVoR
rioxxterms.licenseref.urihttp://creativecommons.org/licenses/by/4.0/
dc.identifier.eissn2234-943X
cam.issuedOnline2021-10-29


Files in this item

Thumbnail
Thumbnail
Thumbnail

This item appears in the following Collection(s)

Show simple item record